IDEAS home Printed from
MyIDEAS: Login to save this paper or follow this series

Convergence and Growth: Revisited

  • José Miguel Benavente
  • Emerson Melo
  • Sandra Quijada

The present paper builds on the work of Caselli, Esquivel and Lefort (1996) where growth equations are estimated using the Generalized Moment Method. It is shown here that the results of those authors are biased due to a methodological problem. The convergence rate of around 12% that they report is overestimated and the real rate is in fact around 3 or 4 %; in line with earlier studies. The results found are robust to various new dynamic panel estimation techniques, although the significant differences are indicated when making inferences if variance corrections are not considered for estimators that use the Generalized Moment Method.

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.

File URL:
Download Restriction: no

Paper provided by University of Chile, Department of Economics in its series Working Papers with number wp224.

in new window

Date of creation: Oct 2006
Date of revision:
Handle: RePEc:udc:wpaper:wp224
Contact details of provider: Web page:

More information through EDIRC

References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:

as in new window
  1. Kiviet, Jan F., 1995. "On bias, inconsistency, and efficiency of various estimators in dynamic panel data models," Journal of Econometrics, Elsevier, vol. 68(1), pages 53-78, July.
  2. Richard Blundell & Stephen Bond, 2000. "GMM Estimation with persistent panel data: an application to production functions," Econometric Reviews, Taylor & Francis Journals, vol. 19(3), pages 321-340.
  3. Bond, Stephen Roy & Hoeffler, Anke & Temple, Jonathan, 2001. "GMM Estimation of Empirical Growth Models," CEPR Discussion Papers 3048, C.E.P.R. Discussion Papers.
  4. Frank Windmeijer, 2000. "A finite sample correction for the variance of linear two-step GMM estimators," IFS Working Papers W00/19, Institute for Fiscal Studies.
Full references (including those not matched with items on IDEAS)

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

When requesting a correction, please mention this item's handle: RePEc:udc:wpaper:wp224. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Tatiana Reyes)

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.

This information is provided to you by IDEAS at the Research Division of the Federal Reserve Bank of St. Louis using RePEc data.